Florida, 2010Damaging Winds in Florida, May 25, 2010
May 25, 2010 · NWS TBW · 2 events in 1 county or zone
Afternoon thunderstorms developed along seabreeze and outflow boundaries. Thunderstorms intensified over the interior of the state and allowed for some damaging downburst winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms developed along seabreeze and outflow boundaries. Thunderstorms intensified over the interior of the state and allowed for some damaging downburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 25, 12:06 PM EST, 4 hours 4 minutes earlier.
Area forecast discussion, May 25, 12:06 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
106 PM EDT TUE MAY 25 2010
.SHORT TERM (TONIGHT THROUGH THURSDAY)...REX BLOCK OVER THE
EASTERN SEABOARD TO WEAKEN BY THE END OF THE WEEK WITH AN OMEGA
BLOCK SETTING UP OVER THE CENTRAL U.S. THIS WEEKEND. CURRENT UPPER
LOW OVER THE REGION AND INTO THE W ATLANTIC TO SLOWLY OPEN WHILE
SERIES OF VORTICITY MAXES CONTINUE TO ROTATE OVERHEAD NEXT FEW
DAYS.
EXPECT AFTERNOON AND EVENING CONVECTION TO BE WELL UNDERWAY THIS
AFTERNOON ALONG SEABREEZE AND OUTFLOW BOUNDARIES IN UNSTABLE
ENVIRONMENT WITH SOME STRONG STORMS POSSIBLE PRODUCING GUSTY WINDS
AND HAIL. FOR TONIGHT HAVE INCREASED 30 POP AREA FOR LINGERING
ACTIVITY AROUND 00Z ALONG THE COAST AND OVER INTERIOR AREAS NEAR
BEST CONVERGENCE.
COLD CORE SURFACE LOW IN WESTERN ATLANTIC TO DRIFT TOWARDS THE
DEEP SOUTH TONIGHT THEN DRIFT BACK OUT INTO THE W ATLANTIC AS
UPPER SUPPORTS MOVES NE THURSDAY. MODELS CONTINUE TO SHOW A BIT DRIER MEAN
LAYER AIRMASS WRAPPING AROUND THE LOW WEDNESDAY WITH MAINLY SLIGHT
CHANCE POPS EXCEPT 30 POPS WELL INTERIOR...CLOSER TO DEEPER MOISTURE.
MEAN LAYER MOISTURE TO RETURN THURSDAY FOR DIURNAL 30 POPS AREAWIDE.
TEMPERATURES TO HOLD AROUND SEASONAL NORMALS THROUGH THE PERIOD.
.LONG TERM (THURSDAY NIGHT - TUESDAY)...
THE GFS/DGEX/ECMWF BEGINS FAIRLY CONSISTENT WITH AN UPPER RIDGE FROM
THE WESTERN GULF NORTH OVER THE U.S. PLAINS WITH LARGE SCALE
TROUGHING ACROSS THE SOUTHEASTERN STATES...REACHING DOWN TO CUBA. AT
THE SURFACE...HIGH PRESSURE OVER THE UPPER GREAT LAKES RIDGES DOWN
TO THE SOUTHERN PLAINS WITH A WEAK LOW OVER THE OPEN ATLANTIC...HERE
THE DGEX IS SIGNIFICANTLY DEEPER...AS A TROUGH/BACK DOOR COLD FRONT
LIKE FEATURE EXTENDS BACK TO THE GULF.
OVER THE WEEKEND...THE GFS DEEPENS THE TROUGH OVER THE SE INTO A
LOW AS DOES THE ECMWF WHILE THE DGEX KEEPS TROUGHING IN PLACE. THIS
IS A CHANGE FOR THE GFS AS THE 06Z RUN MOVED THE UPPER RIDGE TO THE
CENTRAL GULF COAST WITH THE TROUGH SHIFTING EAST. AT THE SURFACE THE
ATLANTIC LOW CENTER MOVES EAST...WITH THE GFS FORMING A SECOND LOW
SW OF CUBA. THE WEAK TROUGH ACROSS FL GRADUALLY GIVES WAY TO HIGH
PRESSURE BUILDING OVER THE GULF.
FOR MON-TUE...THE GFS HAS DEEP LAYER RIDGING ACROSS THE SE STATES AS
THE SURFACE LOW TRACKS ACROSS CUBA TO THE SOUTHERN BAHAMAS. THE DGEX
IS SIMILAR EXCEPT FOR WEAKER RIDGING AND A SLIGHTLY DEEPER LOW OVER
CUBA. THE ECMWF TRACKS THE UPPER LOW...WITH A WEAK SURFACE
REFLECTION...ALONG THE GULF COAST AS SURFACE RIDGING BUILDS IN SOUTH
OF THE REGION.
FOR NOW WILL GENERALLY MAINTAIN THE ON GOING FORECAST PHILOSOPHY
DURING THE LONG TERM. A BLEND OF THE GFS/DGEX WILL BE FAVORED.
HOWEVER WILL KEEP TEMPERATURES CLOSER TO NORMAL AS OPPOSED TO THE
HIGHER MEN/MEX MOS. SEA BREEZE CIRCULATIONS...DAYTIME HEATING...
AND COLD AIR ALOFT FOR PART OF THE PERIOD WILL RESULT IN AFTERNOON
AND EVENING SHOWERS/THUNDERSTORMS. 20 PERCENT POPS LOOK FINE FOR THE
EVENINGS. THE CURRENT FORECAST HAS DAYTIME POPS OF 30 PERCENT WHICH
MAY BE A TAD HIGH/ BUT MAYBE NOT IF THE LOW FORMS SOMEWHERE NORTH OF
THE AREA/ AND IS NOT SUPPORTED BY SURROUNDING OFFICES AT THE MOMENT.
BUT THIS IS CLOSER TO CLIMO AND GIVEN THE UNCERTAINTY IN THE
EXTENDED MODELS WILL LEAVE AS IS.
&&
.AVIATION...
IN GENERAL...VFR CONDITIONS SHOULD PREVAIL DURING THE NEXT 24 HOURS.
THERE MAY BE OCNL BKN CIGS BUT ABV 3000FT. ISOLD SHRA ARE NEAR A FEW
TERMINALS AND EXPECT THESE TO CONTINUE ALONG WITH VCNTY TSRA AS THE
AFTERNOON SEA BREEZE BOUNDARY FORMS. WINDS ARE IN THE PROCESS OF
SHIFTING AND WILL BE ONSHORE BY EARLY AFTERNOON. THEY THEN SHIFT TO
LIGHT EASTERLY AFTER SUNSET.
&&
.MARINE...FAIRLY WEAK GRADIENT TO HOLD OVER THE E GULF BETWEEN SURFACE
LOW IN THE W ATLANTIC AND HIGH PRESSURE THROUGH THE MISSISSIPPI
RIVER VALLEY WITH GENERALLY EASTERLY FLOW IN PLACE. MAY SEE A BRIEF
EASTERLY SURGE THIS EVENING BUT CONDITIONS EXPECTED TO REMAIN BELOW
HIGHLIGHTS. WEAK FLOW TO HOLD OVER THE AREA LATE WEEK THROUGH THE
WEEKEND AS FEATURES MOVE OUT OF THE REGION WITH AFTERNOON SEABREEZES
AND A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.
&&
.FIRE WEATHER...MIN RHS MAY BRIEFLY DROP TO AROUND 40 PERCENT NEXT
FEW DAYS BUT REMAIN ABOVE CRITICAL THRESH HOLDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 71 87 71 88 / 30 20 20 30
FMY 70 90 70 91 / 30 20 20 30
GIF 67 89 68 90 / 20 30 20 30
SRQ 69 87 70 87 / 30 20 20 30
BKV 64 89 65 89 / 30 20 20 30
SPG 73 87 72 87 / 30 20 20 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...25/DAVIS
LONG TERM/AVIATION...09/RUDE
Hazardous weather outlook, May 25, 3:43 AM EST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
443 AM EDT TUE MAY 25 2010
FLZ039-042-043-048>052-055>057-060>062-065-261000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
443 AM EDT TUE MAY 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
AS THE SEABREEZE SHIFTS INLAND...MAINLY FROM TAMPA BAY
NORTHWARD. A FEW THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAIN...GUSTY WINDS OF UP TO 50 MPH...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
...THUNDERSTORM IMPACT...
THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND EVENINGS THIS
WEEK DUE TO SEABREEZE INTERACTIONS. SLIGHTLY COOLER TEMPERATURES
ALOFT MAY HELP TO PRODUCE SOME STRONGER STORMS BY MIDWEEK...WITH
THREATS INCLUDING HAIL...FREQUENT LIGHTNING...STRONG WIND GUSTS
AND HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MCNATT
In the hours before
Special weather statement, May 25, 1:13 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
213 PM EDT TUE MAY 25 2010
FLZ050-051-055-251900-
MANATEE-PINELLAS-HILLSBOROUGH-
213 PM EDT TUE MAY 25 2010
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HILLSBOROUGH...
SOUTHEASTERN PINELLAS AND NORTHWESTERN MANATEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR SAINT PETERSBURG...MOVING SOUTH AT 10 MPH...WILL AFFECT
TREASURE ISLAND...SAINT PETERSBURG BEACH...SAINT PETERSBURG AND
GULFPORT...UNTIL 300 PM EDT.
GUSTY WINDS 35 TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
WIND GUSTS OF 36 MPH WERE RECORDED AT SAINT PETERSBURG AT 203 PM.
&&
LAT...LON 2779 8262 2773 8261 2768 8266 2761 8258
2768 8254 2769 8251 2755 8243 2748 8269
2751 8270 2755 8263 2760 8261 2764 8265
2761 8273 2767 8273 2777 8277
TIME...MOT...LOC 1812Z 343DEG 8KT 2773 8263
JOHNSONSpecial weather statement, May 25, 3:25 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
425 PM EDT TUE MAY 25 2010
FLZ055-056-061-252115-
DE SOTO-HARDEE-MANATEE-
425 PM EDT TUE MAY 25 2010
...STRONG THUNDERSTORMS WILL AFFECT EASTERN MANATEE...SOUTHWESTERN
HARDEE AND NORTHWESTERN DESOTO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED 7 MILES NORTH OF LILY...OR 14 MILES SOUTHWEST OF WAUCHULA...
MOVING SOUTH AT 25 MPH...WILL AFFECT LILY AND ARCADIA...UNTIL 515 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2720 8177 2713 8204 2752 8206 2754 8198
TIME...MOT...LOC 2025Z 341DEG 23KT 2745 8201
JOHNSON
Special weather statement, May 25, 3:31 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
431 PM EDT TUE MAY 25 2010
FLZ062-065-252115-
CHARLOTTE-LEE-
431 PM EDT TUE MAY 25 2010
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN LEE AND CENTRAL
CHARLOTTE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR CHARLOTTE PARK...OR NEAR PUNTA GORDA...MOVING SOUTHEAST
AT 15 MPH...WILL AFFECT PUNTA GORDA...CLEVELAND...TICE AND SUNCOAST
ESTATES...UNTIL 515 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2684 8207 2687 8206 2688 8210 2690 8211
2691 8211 2699 8201 2700 8197 2675 8164
2662 8190
TIME...MOT...LOC 2031Z 320DEG 14KT 2688 8199Thunderstorm Wind, De Soto
- When
- May 25, 4:10 PM EST
- Where
- De Soto County, 1.41 mi WNW of Bunker
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 27.290, -81.900
A strong wallboard structure used to shelter a pumphouse was destroyed by wind and a large branch was broken off of a tree.
Thunderstorm Wind, De Soto
- When
- May 25, 4:15 PM EST
- Where
- De Soto County, 1.55 mi WNW of Lansing
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 27.261, -81.922
Several trees were downed along Northwest Coker Street. Also, a large heavy brick was pushed several feet into a swimming pool, lawn furniture was destroyed, and an umbrella was snapped and blown away.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, May 25, 2010$162,000 · EF1 · 26 events
- Flash Flood and Hail in Missouri, May 25, 2010$100,000 · 2 in hail · 17 events
- Flash Flooding and Hail in Iowa, May 25, 2010$123,000 · 1 in hail · 12 events
- Damaging Winds and Lightning Strikes in Wisconsin, May 25 to 26, 2010$135,000 · 65 kt wind · 6 events
- Tornadoes and Hail in Colorado, May 25, 2010$15,000 · EF1 · 26 events
- Flood in Montana, May 25 to 26, 2010$130,000 · 1 event
- Flash Flood and Heavy Rain in Texas, May 25, 2010$75,000 · 2 events
- Damaging Winds in Maine, May 25, 20101 injured · 56 kt wind · 28 events
- Flood and Hail in Kansas, May 25 to 26, 2010$30,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Wisconsin, May 25, 2010$24,000 · 1 in hail · 9 events
- Hail and Damaging Wind in Wisconsin, May 25, 2010$25,000 · 52 kt wind · 6 events
- Tornadoes and Hail in Texas, May 25 to 26, 2010$11,000 · EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233488, 233487.